Alert archive / Colorado / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 73, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 26, 2004, 8:08 PM MDT for Morgan County, Colorado. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2004, 8:08 PM MDT (02:08 UTC)
- Expired
- Jun 26, 2004, 9:00 PM MDT
- In force
- 52 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Morgan County, CO
The radar
The Denver radar (KFTG), 97 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 608 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1183 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.0
The text
As transmitted, in the capitals the NWS used until 2016.
520 WUUS55 KBOU 270208 SVRBOU COC087-270300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 807 PM MDT SAT JUN 26 2004 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MORGAN COUNTY IN NORTHEAST COLORADO THIS INCLUDES THE CITY OF FORT MORGAN * UNTIL 900 PM MDT * AT 807 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTH OF SNYDER...OR ABOUT 13 MILES NORTHEAST OF FORT MORGAN...MOVING SOUTH AT 20 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...BRUSH... FORT MORGAN...HILLROSE...LOG LANE VILLAGE AND SNYDER. HEAVY RAIN AND HAIL UP TO ONE INCH IN DIAMETER CAN BE EXPECTED WITH THIS STORM. FUNNEL CLOUDS HAVE ALSO BEEN REPORTED. THIS STORM MAY PRODUCE A BRIEF TORNADO AS IT MOVES SOUTHWARD INTO THE CENTRAL PORTIONS OF MORGAN COUNTY. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4043 10347 4041 10384 4012 10386 4012 10348 $$ ENTREKIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:55 PM MDT, 5 hours 13 minutes earlier.
Area forecast discussion, Jun 26, 2:55 PM MDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 255 PM MDT SAT JUN 26 2004 .SHORT TERM...CONVECTION ACROSS MOUNTAINS MOVING ONTO PLAINS IN A COUPLE OF WAVES. ACARS SOUNDING STILL SHOWING SOME CONVECTIVE INHIBITION TO OVERCOME BEFORE CAP IS BROKEN. IT APPEARS THAT THERE MAY BE A WEAK SHORTWAVE EMBEDDED IN THE FLOW ALOFT WHICH IS HELPING TO DISSOLVE CAP. CURRENT CONVECTION LOOKS TO BE ORGANIZED AND LINEAR IN NATURE WHICH SUGGESTS THAT THERE COULD BE A SHORTWAVE MOVING OVERHEAD. STORMS SHOULD CONTINUE TO MARCH ACROSS PLAINS DURING THE EVENING HOURS. CAPE VALUES FROM ACARS SOUNDING DATA REACHING 1500 J/KG...CANNOT RULE OUT THE POSSIBILITY OF A FEW SEVERE STORMS THIS EVENING ACROSS PLAINS GIVEN ADEQUATE INSTABILITY AND LIFT FROM SHORTWAVE. HAIL WILL BE THE MAIN CONCERN AS SHEAR NOT ALL THAT IMPRESSIVE. STORMS MOVING SLIGHTLY FASTER THAN ANTICIPATED... SO WIDESPREAD FLOODING POTENTIAL LOW. MODELS GENERATE PRECIPITATION OVERNIGHT...ESPECIALLY FAR EASTERN PLAINS. DIV-Q PROGS SHOW WEAK Q-G ASCENT WHICH COULD SUPPORT THE POSSIBILITY OF OVERNIGHT RAINS. HOWEVER...THERE MAY BE ENOUGH SUBSIDENCE BEHIND THE WEAK WAVE TO OFFSET THE PRECIPITATION POTENTIAL. ALSO...THE ONGOING ACTIVITY UPSTREAM LOOKS DIURNALLY DRIVEN...WITH NO ORGANIZED CONVECTION. WILL NOT EXTEND PRECIPITATION BEYOND MIDNIGHT. BOUNDARY LAYER WIND AND HUMIDITY PROGS SUGGEST SOME LOW CLOUDS AND FOG DEVELOPING BY MORNING ACROSS THE FAR NORTHEAST PLAINS. HOWEVER THERE LOOKS TO BE ENOUGH DRAINAGE WINDS TO KEEP FOG LOCALIZED...SO WILL NOT MENTION AT THIS TIME. ON SUNDAY...LOW AND MID LEVELS OF THE ATMOSPHERE REMAIN MOIST WITH PRECIPITABLE WATER VALUES HOVERING AROUND EIGHT TENTHS OF AN INCH ACROSS THE PLAINS. ATMOSPHERE SHOULD BECOME UNSTABLE BY AFTERNOON...WITH STORMS DEVELOPING OVER MOUNTAINS. MODELS INDICATE A NORTHERLY SURGE MOVING ACROSS PLAINS AFTER 18Z WHICH MAY KEEP AIRMASS ACROSS PLAINS CAPPED AND STORMS FROM MOVING TOO FAR EASTWARD. HOWEVER...MODELS ALSO SHOW A SLIGHTLY STRONGER SHORTWAVE MOVING ACROSS AREA DURING AFTERNOON WHICH COULD OFFSET THE STABLE ATMOSPHERE AND ALLOW STORMS TO MOVE OFF FOOTHILLS. I HAVE SOME UNCERTAINTIES AS TO WHICH WILL PREVAIL AND AM HESITANT ABOUT MAKING ANY ADJUSTMENTS TO CURRENT FORECAST AT THIS TIME. .LONG TERM DISCUSSION...SUN NGT-TUE...MDLS KEEP SURFACE HI PRES OVR THE PLAINS AND THE AIR MASS ACRS THE PLAINS AND ERN SLP MOIST AND UNSTABL WITH LRG CAPES ON SUN NGT AND MON WITH SUM DRYING ON TUE. WHILE DYNAMICS ARE WEAK...PRECIPITIBLE WATERS ARE RELATIVELY HI. SO WILL KEEP SCT SHWRS AND TSTMS MAINLY DURING AFTN AND EVE PERIODS FM MTNS EWD OVR URBAN CORRIDOR AND PLAINS. TEMPS WILL REMAIN COOL ON MON WITH SUM WARMING ON TUE AS SFC HI PRES MOVES E. GENERALLY FAVOR THE ETA MOS THRU TUE NGT AND ETA12 SFC TEMPS ON WED. IN EXTENDED PERIOD...WED-SAT...MDLS KEEP WK UPR RDG OVR CNTRL RCKYS ALG WITH SUM WK SFC LEE TROFG. GFS SHWS ABUNDANT MOISTURE WITH PCPN THRU THE PRD AND MOS POPS ARE HIR THAN CLIMO. SO WILL KEEP MENTION OF SUMMERTIME USUAL AFTN AND EVE CONVECTIVE SHWRS AND TSTMS. TEMPS WILL GRADUALLY WARM TO NEAR SEASONAL NORMS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && D-L/GARD...WFO BOULDER
Hazardous weather outlook, Jun 26, 10:47 AM MDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1047 AM MDT SAT JUN 26 2004 COZ030>051-271200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1047 AM MDT SAT JUN 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE MOUNTAINS AND FOOTHILLS...MOVING ONTO THE PLAINS DURING THE AFTERNOON. A FEW STORMS COULD BECOME SEVERE ACROSS THE PLAINS WITH LARGE HAIL THE PRIMARY THREAT. THE STORMS WILL BE SLOW MOVING AND COULD PRODUCE LOCALLY HEAVY RAIN IN SOME LOCATIONS. ABUNDANT LOW AND MID LEVEL MOISTURE IN WEAK NORTHWEST FLOW ALOFT COMBINED WITH DAYTIME HEATING WILL HELP INITIATE THUNDERSTORM DEVELOPMENT THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY SIMILAR WEATHER IS EXPECTED AGAIN SUNDAY AS NORTHWEST FLOW ALONG WITH ABUNDANT SURFACE MOISTURE LINGERS OVER THE AREA. SHEAR IN THE LOWER LEVELS OF THE ATMOSPHERE MAY BE A BIT MORE FAVORABLE FOR SUPERCELL DEVELOPMENT SUNDAY AFTERNOON THAN THE PAST FEW DAYS. THUS...A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN ON THE EASTERN PLAINS SUNDAY AFTERNOON. LITTLE CHANGE IS EXPECTED FOR MONDAY. HOWEVER...A GRADUAL TRANSITION TO A WARMER AND DRIER WEATHER PATTERN IS EXPECTED BEGINNING TUESDAY AS HIGH PRESSURE BUILDS INTO WESTERN COLORADO. BUT THERE WILL STILL BE ENOUGH MOISTURE TRAPPED UNDER THIS RIDGE TO KEEP A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS IN THE FORECAST THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. D-L/GARD...WFO BOULDER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:55 PM MDT | Flash Flood Warning | BOU | Douglas, Jefferson | 3 hr |
| Jun 27, 5:44 PM MDT | Flash Flood Warning | BOU | Douglas, Jefferson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.